MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX7L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX7L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 9WX7L
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During returned device evaluation, a reportable malfunction was discovered.The complaint is confirmed.(1) drill guide, (1) drill bit, and (2) staple alignment pins were received for evaluation.All devices were received unpackaged.Visual evaluation of the staple alignment pins found no apparent issues.Visual evaluation of the drill bit identified several deep circumferential abrasion marks on the drill bit shoulder, indicating interference with the drill guide tubes during use.The tip of the drill was worn/dull, indicating impact with a hard surface during use, such as another metallic device.Visual evaluation of the drill guide identified deep circumferential scratches in the inner diameter of the drill guide tubes, indicating interference with the drill bit during use.The right tube had significant damage to the internal walls.Upon insertion of the drill bit into the drill guide tubes, it was noted that the drill bit could go through the left tube, but not through the right tube.While the direct cause for the damage found can be attributed to the interference between the two devices, the original condition of the devices prior to use cannot be assessed, and no evidence was found of a pre-existing material deformity prior to use.Therefore, the root cause of the damage and interference identified remains undetermined.A potential cause could be attributed to activating the drill while the drill bit tip is being inserted into the drill guide, damaging the tip and scratching the inner wall of the drill guide, creating the interference between the two devices and subsequently extending the damage to both devices by continuous usage.
 
Event or Problem Description
It was reported on 10/19/2022 by a arthrex employee via sems that an ar-8717ds-0907 staple implant system would not drill because of interference with the drill guide.This was discovered during a case with no patient harm.During returned device evaluation, a reportable malfunction was discovered.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 9WX7L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16087327
Report Number1220246-2023-06028
Device Sequence Number20465350
Product Code JDR
UDI-Device Identifier00888867287846
UDI-Public00888867287846
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 9WX7L
Device Catalogue NumberAR-8717DS-0907
Device Lot Number1019109476
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2022
Initial Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown